Maine, 2014

Winter Storm in Maine, November 2, 2014

November 2, 2014 · NWS GYX · 7 events in 7 counties and zones

Two areas of low pressure combined to produce heavy wet snow and high winds across Sagadahoc, Lincoln, Knox, Waldo, Kennebec, and southern Somerset Counties. The first low produced mainly rain across the region Saturday night, but pulled colder air into the region from the north after it had passed.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Two areas of low pressure combined to produce heavy wet snow and high winds across Sagadahoc, Lincoln, Knox, Waldo, Kennebec, and southern Somerset Counties. The first low produced mainly rain across the region Saturday night, but pulled colder air into the region from the north after it had passed. The second low brought heavy wet snow during the day Sunday into Sunday evening. The weight of the wet snow and high winds caused numerous widespread and long-lasting power outages across the region. The number of power outages reached a peak Monday morning (November 3) when 84,000 customers were without power. All totaled, an estimated 166,000 Central Maine Power Company customers lost electrical service during the event. Storm conditions lingered into Sunday night, and the number of outages reached a peak of 84,000 just before 8 a.m. Monday.

Storm damage was particularly severe in Lincoln, Knox, and Waldo Counties in Maine’s mid-coast region, where up to a foot-and-a-half of snow fell in some areas. Trees and limbs came down onto power lines, breaking more than 170 utility poles and bringing down hundreds of sections of wire. Snow-coated roads made travel conditions hazardous and combined with storm debris to keep crews from accessing many of the damaged areas. Persistent moderate winds caused new outages on Monday as crews worked to assess damage and restore service to major distribution lines. By midnight, Thursday night, service was back to more than 95 percent of customers affected by Sunday’s storm. The remaining outages cleaned up on Thursday. The CMP restoration team included more than 260 two-person line repair crews and 110 tree crews, backed up by hundreds of support personnel in the field and company offices.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Nov 2, 6:33 AM EST, 27 minutes earlier.

Area forecast discussion, Nov 2, 6:33 AM EST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
633 AM EST SUN NOV 2 2014

.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY AS IT MOVES UP THE EAST COAST AND INTO
THE MARITIMES TODAY. LOW PRESSURE WILL CONTINUE NORTH OVERNIGHT AS
HIGH PRESSURE BUILDS IN FROM THE WEST. HIGH PRESSURE WILL BUILD
OVER THE REGION ON MONDAY AND WILL SHIFT OFFSHORE TUESDAY. A COLD
FRONT WILL APPROACH FROM THE WEST TUESDAY NIGHT AND WILL CROSS THE
REGION ON WEDNESDAY. LOW PRESSURE WILL APPROACH FROM THE SOUTH ON
THURSDAY AND WILL SLOWLY MOVE NORTH THROUGH NEW ENGLAND ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
.UPDATE...
HAVE ADJUSTED TEMPERATURES AND DEW POINTS TO FIT THE CURRENT
TRENDS THIS MORNING. THERE ARE SOME REPORTS OF SNOW ALONG THE
COAST AS WELL AS RAIN. AS THE DEFORMATION ZONE ASSOCIATED WITH LOW
PRESSURE NEAR CAPE COD PIVOTS ONSHORE...ADDITIONAL PRECIPITATION
WILL WORK ITS WAY INLAND AND BACK TO THE WEST. CURRENTLY SOME OF
THE DRIER AIR...WITH DEW POINT DEPRESSIONS OF ABOUT 10
DEGREES...IS ERODING THE NORTHERN PERIPHERY OF THE PRECIP
SHIELD...BUT THIS WILL CHANGE WITH TIME AS THE COLUMN BECOMES
SATURATED. WINDS ARE ALSO STARTING TO PICK UP WITH PEAK WINDS
BEING REPORTING IN THE MID TO UPPER 30S.

&&

PREVIOUS DISCUSSION...
STRONG LOW PRESSURE SOUTH OF NANTUCKET AS OF 07Z WILL DEEPEN
RAPIDLY AS IT MOVES NORTHEASTWARD TODAY. SEVERAL FORECAST
CHALLENGES STILL EXIST TODAY...MAINLY THE WESTERN EXTENT OF
MESOSCALE BANDING THAT IS EXPECTED TO DEVELOP IN AREA OF NARROW
BUT STRONG MID LEVEL FRONTOGENETICAL FORCING. ON AVERAGE...THE 00Z
MODELS HAVE COME WESTWARD A TAD WITH THIS FEATURE FOR TODAY.
HOWEVER...INITIAL BOUNDARY LAYER TEMPERATURES AND THE NARROW
NATURE OF THE BAND WILL IN ALL LIKELIHOOD RESULT IN A STORY OF
HAVES AND HAVE NOTS TODAY...AND BY A PRETTY THIN MARGIN.

HAVE BASICALLY TAKEN A BLEND OF THE LATEST GUIDANCE...MAINLY THE
NAM...GFS...CANADIANS...ECMWF...AND HRRR TO DRIVE THE FORECAST
TODAY. AT THIS TIME WE EXPECT THAT THE BAND WILL MAKE IT ONSHORE
OVER THE IMMEDIATE COAST ON SOUTHERNMOST MAINE AND NH...WITH A
GREATER INLAND EXTENT ACROSS THE MID COAST AND PORTIONS OF CENTRAL
MAINE. TEMPERATURES SHOULD COME DOWN TO 32-33 DEGREES OR SO IN
PLACES WHERE THE BAND AND IT/S ASSOCIATED STRONG OMEGA SITS
OVERHEAD. THIS SHOULD HELP THESE AREAS TO FLIP OVER TO SNOW. HAVE
THEREFORE INCREASED ACCUMS ACROSS THE COASTAL PLAIN OF
SOUTHERNMOST MAINE...INCLUDING PORTLAND. WHILE WINTER WEATHER
ADVISORY CRITERIA MAY NOT BE REACHED IN MANY SOUTHERN AREAS...WE
FEEL THAT THE COMBINATION OF A HEAVY WET SNOW AND WIND WARRANTS
ONE...ESPECIALLY THIS EARLY IN THE SEASON. FURTHER NORTH...ACROSS
CENTRAL AND MIDCOAST MAINE HAVE CONTINUED THE WINTER STORM WARNING
AS HIGHER SNOW AMOUNTS SHOULD BE ACHIEVED. THE BIG WINNER MAY END
UP BEING THE CAMDEN HILLS.

FORECAST SNOW AMOUNTS WILL BE FLUID AND CHANGEABLE TODAY DEPENDING
ON THE WESTWARD EXTENT OF THE BAND...SO BUST POTENTIAL RIGHT NOW
IS CERTAINLY HIGH. FOR EXAMPLE...IF THE BAND STAYS OFFSHORE OF
PORTLAND...LITTLE SNOW WILL FALL THERE...BUT WE THINK IT WILL COME
ONSHORE FOR A FEW HOURS. IF IT COMES IN AND SITS...MORE SNOW
SHOULD BE EXPECTED. EXACTLY HOW FAR WEST IT COMES...NOT REALLY
SURE AT THIS POINT. HOWEVER...FROM PAST EXPERIENCE...BANDING
TENDS TO COME A LITTLE BIT FURTHER WEST THAN WHAT MODELS DEPICT.
OUR CURRENT SNOWFALL GRAPHIC TAKES IN ACCOUNT OUR LATEST THOUGHTS
IN A NUTSHELL.

WINDS WILL CONTINUE TO INCREASE TODAY...AND THE WIND ADVISORY HAS
BEEN EXPANDED. THE COMBINATION OF WET SNOW AND WIND GUSTS UP TO 50
MPH WILL RESULT IN SOME POWER OUTAGES.

A VERY FLUID SITUATION TODAY...STAY TUNED!

&&

.SHORT TERM /MONDAY/...
COASTAL STORM WILL BE WINDING UP IN OUR AREA AS THE VERTICALLY
STACKED SYSTEM LIFTS NNE TOWARDS THE MARITIMES MONDAY MORNING. FAR
EAST CENTRAL COUNTIES COULD RECEIVE A FEW MORE FLAKES AFTER
MIDNIGHT...MAINLY SOMERSET TO WALDO AND EASTWARD. WEST WINDS AND
DRY SLOTTING MOVES IN QUICKLY ALLOWING FOR SOME CLEARING. MONDAY
WILL ALSO BE GUSTY BUT NOT NEARLY TO THE SAME EXTENT AS SUNDAY. AS
SNOW SHOWERS TAPER OFF QUICKLY...TEMPERATURES TUMBLE INTO THE
TEENS NORTH TO 20S SOUTH.

RIDGING BEGINS TO BUILD IN DURING THE DAY MONDAY BUT ESSENTIALLY
KEEPS US IN NW FLOW ALOFT FOR MOST OF THE DAY. TEMPERATURES
REBOUND INTO THE 30S NORTH TO THE MID 40S SOUTH. WINDS REMAIN A
BIT GUSTY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
WINDS WILL FINALLY DROP OFF MONDAY NIGHT AS A WEAK RIDGE OF
HIGH PRESSURE BUILDS IN FROM THE WEST. WILL SEE MOSTLY CLEAR
SKIES AND LOWS RANGING THROUGH THE 20S.

WARM FRONT LIFTING NORTH INTO SOUTHWEST QUEBEC WILL BRING
INCREASING HIGH CLOUDS ON TUESDAY AS OVER-RUNNING PATTERN
SETS UP TO THE WEST OF THE FORECAST AREA. BEST LIFT GENERALLY
REMAINS NORTH OF THE BORDER BUT WILL GO WITH SLIGHT CHANCE POPS
FOR THE MOUNTAINS. HIGH PRESSURE SHIFTING OFFSHORE WILL ALLOW RETURN
FLOW OF WARMER AIR BACK INTO THE REGION WITH HIGHS EDGING BACK TO
NEAR NORMAL. EXPECT MID 40S TO LOWER 50S FROM NORTH TO SOUTH.

COLD FRONT APPROACHES FROM THE WEST TUESDAY NIGHT BRINGING INCREASING
CLOUDS AND A CHANCE OF SHOWERS TO WESTERN ZONES TOWARDS DAYBREAK.
COLD FRONT WILL CROSS THE AREA ON WEDNESDAY BRINGING A CHANCE OF
SHOWERS TO THE AREA. HIGH TEMPS WILL BE ON THE MILD SIDE WITH
HIGHS RANGING THROUGH THE 50S.

A LITTLE BREAK IN THE ACTION WEDNESDAY NIGHT AS WEAK HIGH
PRESSURE BUILDS OVER THE REGION. HIGH CLOUDS WILL THICKEN
OVERNIGHT AHEAD OF NEXT SYSTEM APPROACHING FROM THE SOUTH.

LOW PRESSURE WILL INTENSIFY OVER THE VIRGINIA ON THURSDAY AND
BROAD OVER-RUNNING PATTERN WILL SHIFT INTO THE REGION FROM THE
SOUTH. EXPECT RAIN TO OVER-SPREAD MUCH OF THE REGION THROUGH EARLY
AFTERNOON. BEGINNING TO LOOK LIKE ANOTHER SOAKER AS GFS AND ECMWF
ADVERTISING SEVERAL INCHES OF QPF THURSDAY THROUGH FRIDAY AS SLOW
MOVING LOW PRESSURE MOVES NORTH THROUGH NEW ENGLAND. EXPECT PRECIP
TO CHANGE OVER TO SNOW SHOWERS FROM WEST TO EAST FRIDAY NIGHT AS
COLDER AIR FLOODS BACK INTO THE REGION BEHIND DEPARTING LOW
PRESSURE.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...IFR OR LOWER TODAY IN RAIN AND SNOW ALONG WITH
STRONG NORTHERLY WIND GUSTS. WORST CONDITIONS EXPECTED 15Z TO 23Z
TODAY. CONDITIONS IMPROVE TONIGHT.

LONG TERM...VFR MONDAY NIGHT THROUGH WEDNESDAY. IFR/LIFR
CEILINGS/VSBY DEVELOPING ON THURSDAY.

&&

.MARINE...
SHORT TERM...STORM WARNINGS REMAIN UP FOR THE OCEAN AND GALES ON
THE BAYS FOR TODAY AS STRONG COASTAL STORM MOVES NORTHEASTWARD
TOWARD THE CANADIAN MARITIMES.

LONG TERM...SCA'S MAY BE NEEDED MONDAY NIGHT AND AGAIN ON
THURSDAY.

&&

.TIDES/COASTAL FLOODING...
SOME SPLASHOVER AND BEACH EROSION IS EXPECTED SOUTHERNMOST MAINE
AND SEACOAST EARLY THIS MORNING AND AGAIN THIS EVENING. HAVE
CONTINUED THE ADVISORY FOR THIS MORNING AND ANOTHER WILL PROBABLY
NEED TO BE ISSUED FOR THE EVENING HIGH TIDE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MEZ012-018>020.
     WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR MEZ009-
     013-014-021-022-026>028.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MEZ008-
     019-020-024-025.
     WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MEZ023>025.
     COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR MEZ023.
NH...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NHZ006-008>010-
     013.
     WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NHZ014.
     COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR NHZ014.
MARINE...GALE WARNING UNTIL 4 AM EST MONDAY FOR ANZ151-153.
     STORM WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ150-152-154.

&&

UPDATE...HANES
NEAR TERM...EKSTER
SHORT TERM...HANES
LONG TERM...SINSABAUGH
Hazardous weather outlook, Nov 2, 4:03 AM EST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
403 AM EST SUN NOV 2 2014

MEZ023-NHZ014-030915-
COASTAL YORK-COASTAL ROCKINGHAM-
403 AM EST SUN NOV 2 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

NORTHEAST WINDS AND BUILDING SEAS WILL RESULT IN SOME SPLASHOVER
AND BEACH EROSION AROUND THE TIME OF HIGH TIDE AROUND OR SHORTLY
AFTER 7 AM THIS MORNING.

NORTH NORTHEAST WINDS WILL GUST UP TO 40 TO 50 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151-153-030915-
PENOBSCOT BAY-CASCO BAY-
403 AM EST SUN NOV 2 2014

...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-030915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
403 AM EST SUN NOV 2 2014

...STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ009-013-014-021-022-026>028-030915-
CENTRAL SOMERSET-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-KENNEBEC-
INTERIOR WALDO-LINCOLN-KNOX-COASTAL WALDO-
403 AM EST SUN NOV 2 2014

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

IN ADDITION...STRONG WINDS ARE EXPECTED TO DEVELOP TODAY. NORTH
NORTHEAST WINDS WILL GUST UP TO 40 TO 50 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007-NHZ001>005-007-030915-
NORTHERN OXFORD-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SULLIVAN-
403 AM EST SUN NOV 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ024-025-030915-
COASTAL CUMBERLAND-SAGADAHOC-
403 AM EST SUN NOV 2 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7
PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER WEATHER ADVISORY.

STRONG WINDS ARE FORECAST TO DEVELOP FOR THE COAST TODAY. NORTH
NORTHEAST WINDS WILL GUST UP TO 40 TO 50 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012-018-NHZ006-008>010-013-030915-
SOUTHERN OXFORD-INTERIOR YORK-SOUTHERN CARROLL-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
403 AM EST SUN NOV 2 2014

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

STRONG WINDS ARE FORECAST TO DEVELOP TODAY. NORTH NORTHEAST WINDS
WILL GUST UP TO 40 TO 50 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ008-030915-
NORTHERN FRANKLIN-
403 AM EST SUN NOV 2 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

IN ADDITION...STRONG WINDS ARE FORECAST TO DEVELOP TODAY. NORTH
NORTHEAST WINDS WILL GUST UP TO 40 TO 50 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ019-020-030915-
INTERIOR CUMBERLAND-ANDROSCOGGIN-
403 AM EST SUN NOV 2 2014

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

STRONG WINDS ARE FORECAST TO DEVELOP TODAY. NORTH NORTHEAST WINDS
WILL GUST UP TO 40 TO 50 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter storm. Local standard time, as filed.

Winter Storm, Coastal Waldo

When
November 2, 7:00 AM EST to 9:00 PM EST
Where
Coastal Waldo forecast zone
Reported by
Trained Spotter
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

Winter Storm, Interior Waldo

When
November 2, 7:00 AM EST to 9:00 PM EST
Where
Interior Waldo forecast zone
Reported by
Trained Spotter
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

Winter Storm, Kennebec

When
November 2, 7:00 AM EST to 9:00 PM EST
Where
Kennebec forecast zone
Reported by
Trained Spotter
Coordinates
44.409, -69.767 (the zone’s center; the record gives no point)

Winter Storm, Knox

When
November 2, 7:00 AM EST to 9:00 PM EST
Where
Knox forecast zone
Reported by
Trained Spotter
Coordinates
44.076, -69.126 (the zone’s center; the record gives no point)

Winter Storm, Lincoln

When
November 2, 7:00 AM EST to 9:00 PM EST
Where
Lincoln forecast zone
Reported by
Trained Spotter
Coordinates
43.998, -69.526 (the zone’s center; the record gives no point)

Winter Storm, Sagadahoc

When
November 2, 7:00 AM EST to 9:00 PM EST
Where
Sagadahoc forecast zone
Reported by
Trained Spotter
Coordinates
43.912, -69.839 (the zone’s center; the record gives no point)

Winter Storm, Southern Somerset

When
November 2, 7:00 AM EST to 9:00 PM EST
Where
Southern Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2014Every state in 2014This day in weather historyWarnings in Maine, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543473, 543475, 543476, 543477, 543478, 543479, 543480.